Universidad Complutense de Madrid
E-Prints Complutense

Existence of solutions of plane traction problems for ideal composites

Impacto

Downloads

Downloads per month over past year

Pipkin, Allen C. and Sánchez de los Reyes, Víctor Manuel (1974) Existence of solutions of plane traction problems for ideal composites. SIAM Journal on applied mathematics, 26 (1). pp. 213-220. ISSN 0036-1399

[img] PDF
740kB

Official URL: http://www.jstor.org/stable/2099667


URLURL Type
http://www.jstor.org/Publisher


Abstract

The theory of plane deformations of ideal fiber-reinforced composites involves hyperbolic equations, but boundary data are specified as in elliptic problems. When the surface tractions are given at every boundary point of a plane region, and thus given at two points on each characteristic, it is not obvious that the problem is well-set. We show that under the usual global equilibrium conditions on prescribed tractions, a solution does exist. This is done by reducing the problem to an integral equation whose kernel depends on the shape of the region, locating the spectrum of eigenvalues, and then invoking standard results of the Hilbert-Schmidt theory


Item Type:Article
Subjects:Sciences > Physics > Astronomy
ID Code:22954
Deposited On:24 Sep 2013 13:24
Last Modified:12 Dec 2018 18:42

Origin of downloads

Repository Staff Only: item control page